Article Text

PDF
Toxicology case of the month: ingestion of two unidentified tablets by a toddler
  1. D McCoubrie1,
  2. L Murray2,3,4,
  3. F F S Daly1,3,4,
  4. M Little2,3,4
  1. 1Royal Perth Hospital, Perth, WA, Australia
  2. 2Sir Charles Gairdner Hospital, Perth, WA, Australia
  3. 3University of Western Australia, Perth, WA, Australia
  4. 4New South Wales Poison Information Centre, New Children’s Hospital, Westmead, NSW, Australia
  1. Correspondence to:
 L Murray
 Emergency Department, Sir Charles Gairdner Hospital, Perth, WA, Australia; lindsay.murray{at}health.wa.gov.au

Abstract

An asymptomatic 18 month old child presents to the emergency department of a small district hospital shortly after ingesting two unidentified tablets. A small number of pharmaceuticals and illicit drugs may produce life threatening toxicity in a small child if ingested even in one or two dose units and the onset of toxicity may be delayed for some agents. Following risk assessment, a rational management plan is devised and the child is carefully monitored. The patient is observed overnight and discharged home the following day.

Statistics from Altmetric.com

Footnotes

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.